MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-FC-18-23-10-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 upon evaluation of the returned device, it was noted that the stent was fully deployed on return; it was still on delivery system.The lockwire was not removed from the system.The peek was almost broken which is assumed to have occurred on pulling the device out from the patient or on return.The device was noted to have been manufactured correctly.The lockwire had not been pulled out fully to release the stent from the system.The customer complaint was confirmed as the stent was still attached to the system fully deployed, however, it may be noted that user error was indicated as the lockwire was not released.Product manager has been notified of this complaint to contact rep to provide customer with training.Prior to distribution all evo-fc-18-23-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the instructions for use which accompanies the device, states the following: ¿when stent point-of-no-return has been passed, pull safety wire out of delivery near wire guide port.¿ a review of the manufacturing records for this evolution device of lot c1183369 revealed no discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Additional information received on the 18-apr-2017 that the stent was not fully retracted on removal from the patient.This initial mdr is being submitted based on the malfunction precedence of 'deployment issue that results in the exposed stent removed from the patient with the delivery system'.As reported to customer relations: "the physician deployed but would not release from deployment device.Removed the device from the patient and used a boston scientific stent to complete the procedure.".

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6568452
Report Number3001845648-2017-00174
Device Sequence Number18966148
Product Code ESW
UDI-Device Identifier10827002511825
UDI-Public(01)10827002511825(17)171216(10)C1183369
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-FC-18-23-10-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/18/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1